Estrogen patches

by Liz
(Perth, Western Australia)

Dear Wray, I am 39 years old and had a hysterectomy about 4 months ago due to medical reasons.

For about the last 8 weeks I have been on estrogen patches which at first worked wonders but for the last 3 weeks it doesn't seem to be working I have returned to the way I was eg: hot flushes any time of the day or night, unable to sleep properly, crying for no reason, fluid retention, anxiety and just constantly moody and arguing over silly things and the smallest things just irritate me.

I don't know whether I need a higher dose of estrogen as I am on 50mg or should I try some progesterone cream can you please give me your advice. THANKYOU!

Comments for Estrogen patches

Click here to add your own comments

Dec 07, 2010
Estrogen patches
by: Wray

Hi Liz Oestrogen does have this affect. Progesterone and oestrogen stimulate the others receptor sites. So initially oestrogen does feel good, as it's increasing progesterone levels. But once it becomes dominant all hell can break loose, this is the reason women keep changing their script. Oestrogen is an excitatory hormone, it's a known initiator of inflammation and causes water retention too. Plus it stimulates fat cells to divide and multiply which causes weight gain. But fat cells are a non-ovarian source of oestrogen, so a vicious cycle starts. Unfortunately when using progesterone all these symptoms you have are often increased, as oestrogen is now being stimulated and the level rises. This is the most difficult aspect of progesterone therapy, and one I battle to convince people about! We do have more info on our page on Oestrogen Dominance. I recommend 100-200mg/day progesterone, dependant on symptoms. I've found the higher the amount the quicker this phase is goes. But if your hot flushes have returned I've found only 400mg/day for 4-5 days helps. Then the amount should be reduced slowly till the optimum is found. For more info please see this page we have on Peri-menopause. As you are now full of oestrogen, you might find you need even more progesterone. It's essential to make it the dominant hormone, which it'll struggle to become if you continue with the oestrogen. I would ask you to gradually reduce this till you finally no longer need it, for more info on this please see our page on Coming off HRT. It is possible to go cold turkey, but reducing slowly is gentler on the body. And please read this page we have on HRT. Take care Wray

Apr 15, 2014
vivelle
by: Anonymous

how much natpro with vivelle dot, I am not estrogen dominant I have both low estrogen,progesterone, high testosterone

Apr 15, 2014
vivelle
by: Anonymous

how much natpro with vivelle dot, I am not estrogen dominant I have both low estrogen,progesterone, high testosterone

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...